Naproxen/Naprosyn Causing Weight Gain???

Discussion in 'Fibromyalgia Main Forum' started by RENA0909, Feb 17, 2006.

  1. RENA0909

    RENA0909 New Member

    I am on Naproxen and I really feel as though this has put more weight on than normal.Anyone else find this with some drugs?
    I feel as though I am too heavy to actually move my body in last few months since I went onto Naproxen.I am so exausted with it and have breathing problems too.
    Anyone know if this is to blame???

    Rena
  2. PVLady

    PVLady New Member

  3. wildflowers2

    wildflowers2 New Member

    Have you had your thyroid checked????Naproxen is just and anti inflamatory drug. I had an under active thyroid and gained a ton a weight. Just found out in Nov. now I am on a
    thyroid drug and I have lost 10 #!!!



    K
  4. tonakay

    tonakay New Member

    Naproxen made me retain water badly. When I quit taking it I was in the bathroom on and off all night and lost six pounds of water weight. I think on the side affects it says fluid retention.
  5. RENA0909

    RENA0909 New Member

    You could be right about the water retention!
    I do feel so full and bloated lately and dont feel as hungry so I will look again.
    Thanks all for replies.

    Rena
  6. ilovecats94

    ilovecats94 New Member

    I was on an Rx dose of this med once and I gained 3 pounds in one day. It also caused blurred vision. I stopped taking it because of side effects.

    I believe that NSAIDS can have a side effect of fluid retention. I take 100 mg. of Diclofenac after dinner every night. That doesn't seem to bother me, though.

    Hugs,
    Faye
  7. shan1078

    shan1078 New Member

    So, does Mortin/Ibproffen qualify as a NASID?
    I take usually 4 of those a day and then a Naproxen. I have gained about 5 pounds.
    Anyone know if they too could cause you to retain fluid?
  8. shan1078

    shan1078 New Member

  9. ilovecats94

    ilovecats94 New Member

    Shan,
    Aleve, Motrin, Naproxen, Naprosyn, Diclofenac, are all NSAIDS.

    I don't know about your doc, but mine about had a fit when he heard I was taking Advil for pain and taking Diclofenac too. That is when he gave me the Rx for Lortabs for pain.

    I was under the impression that one is not supposed to take 2 different kinds of NSAIDS unless your doctor tells you too.

    Hugs,
    Faye
  10. shan1078

    shan1078 New Member

    O.k., so right now I'm taking 2 right? Naproxen and Ibproffen. I'm going back to the Dr. in a week and a half, I think I'm gonna have to get on pain meds. Neurontin and Naproxen not cutting it anymore.

    Thank for the feed back!!
    take care
  11. ilovecats94

    ilovecats94 New Member

    Shan,
    You shouldn't be takine Naproxen and Ibuprofen since they are both NSAIDS. Your doc should know this and tell you not to do this. If he told you to do it, he is wrong, I feel.

    We also are not supposed to take aspirin with NSAIDS either. I have done this myself a few days, though. :(

    I even found out that I wasn't supposed to be taking my thyroid meds and my Prozac at the same time. So taking Prozac in the AM and Thyroid meds before I go to bed.

    It's really hard to keep track of all of this info. lol

    Hugs,
    Faye